MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY II BCS CNSTRD ART ISRT 5-6 LT 11M; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. JRNY II BCS CNSTRD ART ISRT 5-6 LT 11M; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 74029263
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 05/20/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after a tka had been performed on (b)(6) 2020, the patient experience dislocation that was addressed via revision surgery on (b)(6) 2021.A jrny ii bcs cnstrd art isrt 5-6 lt 11m was replaced.The patient outcome is unknown, no further information is available.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, per complaint details, the patient underwent an insert revision due to dislocation approximately 10 months post implantation.It was communicated that ¿no problem was found on the explanted insert¿ and the ¿customer did not fault the product¿.Per correspondence, the requested clinical documentation was not available, and the patient status is unknown.Without the requested clinical documentation, the root cause of the reported events and the patient impact beyond that which was reported could not be further assessed.Based on the limited information provided, there is no indication of a component mal-performance.No further medical assessment could be rendered at this time.Should clinically relevant documentation/information become available, the clinical/medical task may be re-evaluated.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history did not reveal additional complaints for the listed batch.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Possible causes could include but not limited to traumatic injury, patient anatomy or abnormal loading of limb.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
JRNY II BCS CNSTRD ART ISRT 5-6 LT 11M
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11922102
Report Number1020279-2021-04953
Device Sequence Number3179629
Product Code JWH
UDI-Device Identifier00885556176511
UDI-Public00885556176511
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K140555
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number74029263
Device Catalogue Number74029263
Device Lot Number18CM23064
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/20/2021
Supplement Date Received by Manufacturer07/06/2021
Initial Report FDA Received Date06/02/2021
Supplement Report FDA Received Date07/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;